MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - DART; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - DART; SURGICAL MESH
Catalog Number 0112730
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Scar Tissue (2060); Hernia (2240)
Date of Event 05/13/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2012 ¿ patient was diagnosed with incarcerated ventral hernia and incarcerated umbilical hernia thereby underwent open repair with implant of mesh ¿ darts (device 1) and mesh ¿ darts (device 2).Per operative notes, ¿a transverse elliptical incision was made around the umbilicus.A large mesh ¿ darts (device 1) was placed and sutured.A vertical incision was made over the epigastric hernia and carried down to the defect and dissected.A mesh ¿ darts (device 2) was placed and sutured in place.¿ (b)(6) 2014 ¿ patient was diagnosed with recurrent incisional hernia to the right of the prior umbilical hernia repair thereby underwent open repair with ventralex st mesh (device 3).Per operative notes, ¿the scar tissue was noted.The defect was repaired with a ventralex st mesh (device 3) and sutured.¿ (b)(6) 2016 ¿ patient was diagnosed with recurrent incisional hernia at the umbilicus thereby underwent laparoscopic repair with removal of mesh ¿ darts (device 1) and ventralex st mesh (device 3).Per operative notes, ¿the recurrent hernia at the umbilicus with the previous mesh, turns out that the mesh did not remain anchored on the right abdominal wall, and was curl up in pointing inward with small bowel attached to it and small bowel extending up into the hernia sac.The meshes were removed (device 1 and device 3) as it was all balled up.The scar tissue was noted.The hernia sac was removed.A ventralight st mesh (device 4) was placed and tacked to the abdominal wall.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2012) is considered to be a best estimate.This mdr represents the mesh ¿ dart (device 1).An additional supplemental emdr was submitted to represent the ventralex st mesh (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH - DART
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23729898
Report Number1213643-2025-01171
Device Sequence Number21263167
Product Code FTL
UDI-Device Identifier00801741016578
UDI-Public(01)00801741016578(17)170228(10)HUWB0500
Combination Product (Y/N)N
Initial Reporter StateVI
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Catalogue Number0112730
Device Lot NumberHUWB0500
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2025
Initial Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale